MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION QUANTUM MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION QUANTUM MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7015
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/15/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(e1) initial reporter phone: (b)(6).
 
Event or Problem Description
It was reported that balloon rupture occurred.The 90% stenosed, 3.8x20, concentric, de novo target lesion with a bend of <=45 degrees was located in the moderately tortuous and severely calcified left anterior descending artery.A 4.0mm x 15mm quantum maverick balloon catheter was advanced for dilatation.However, during inflation, the balloon ruptured.The device was removed, and the procedure was completed with another of the same device.There were no patient complications reported, and the patient status was stable.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(e1) initial reporter phone: (b)(6).Device evaluated by mfr: returned product consisted of a quantum maverick balloon catheter.The device was visually and microscopically examined.There was separation of the hypotube at 70.5cm from strain relief.There were numerous kinks to the hypotube of the device.There was contrast in the inflation lumen and balloon.There was blood in the guidewire lumen and the balloon was tightly folded.From the separation, the distal end of the device was connected to a touhy and prepped with a new inflation device filled with water to inflate the device to the rated burst pressure.The device inflated and deflated to rated burst pressure with no issue or irregularity.Product analysis did not confirm the reported event as during functional testing the balloon inflated to rated burst pressure and deflated with no issues.

Brand Name
QUANTUM MAVERICK
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key17204361
Report Number2124215-2023-33201
Device Sequence Number5440980
Product Code LOX
UDI-Device Identifier08714729392828
UDI-Public08714729392828
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P860019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/19/2024
Device Model Number7015
Device Catalogue Number7015
Device Lot Number0028585409
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/15/2023
Supplement Date Received by Manufacturer08/18/2023
Initial Report FDA Received Date06/26/2023
Supplement Report FDA Received Date08/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/20/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age66 YR
Patient SexMale
Patient Weight55 KG